MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.00"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.00"; INTRAVASCULAR CATHETER
Catalog Number 392633
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that iag bc pro wing pnk 20ga x 1.0in was leaking and cracked at the hub.It was reported by customer that iv was inserted successfully in patient.Once inserted and hooked up to iv fluids, rn noticed iv was leaking under dressing, and then noticed iv hub was broken / cracked.
 
Additional Manufacturer Narrative
Investigation results: received 2 broken catheter adapters of a 20gx1.00in insyte autoguard device from lot 3222374 for the investigation of this complaint.A photograph was also provided for investigation, which resembled the returned samples.A gross visual inspection of the returned samples shows two catheter adapters that are broken near the push tab.One adapter was missing the distal end that was connected to the catheter.It was present in the photo, but was not provided for investigation.The two parts of the other adapter were returned.The end with the catheter shows the same physical damage as the luer end.The fracture on this end is aligned with the perimeter of the wedge.The fracture is not smooth but rather jagged as some extreme force was apply to the unit tough a point of contact cannot be determined.The type of damage observed is most commonly observed in a u shape around the adapter.If existing crack is present, the adapter could come into 2 pieces during use.Based on the location and shape of the crack, the observed defect mostly likely originated during the zone five manufacturing process.Misalignment of the rotating gripers with respect to the pick and place grippers can caused a cracked adapter.The misalignment would cause contact before the adapter rotate operation is completed.Visual inspections for damaged/cracked adapters and leak testing are performed periodically per the sampling plan to mitigate the risk of this defect.Preventative maintenance (pm¿s) is also performed periodically to ensure proper functioning of the equipment.The manufacturing personnel were notified of this complaint.Investigation conclusion(s): the defect of catheter broke/separated after placement was confirmed.Probable root cause conclusion(s): manufacturing.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.00"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18522680
Report Number1710034-2024-00014
Device Sequence Number15490243
Product Code FOZ
UDI-Device Identifier00382903926336
UDI-Public(01)00382903926336
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Catalogue Number392633
Device Lot Number3222374
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown